Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 2, NWS Amarillo, TX

January 11, 202311 counties in Texas; Beaver County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Jan 11, 2023, 1:42 AM CST for 11 counties in Texas; Beaver County, Oklahoma. It took effect at Jan 11, 2023, 11:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2023, 1:42 AM CST (07:42 UTC)
In effect from
Jan 11, 2023, 11:00 AM CST
Expired
Jan 11, 2023, 10:44 PM CST
In force
12 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 100 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2023-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2023-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3302 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

974 
WWUS74 KAMA 110742
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
142 AM CST Wed Jan 11 2023

TXZ001-002-006-007-011-012-016-017-317-111700-
/O.UPG.KAMA.HW.A.0001.230111T1700Z-230112T0300Z/
/O.NEW.KAMA.HW.W.0001.230111T1700Z-230112T0300Z/
Dallam-Sherman-Hartley-Moore-Oldham-Potter-Deaf Smith-Randall-
Palo Duro Canyon-
Including the cities of Hartley, Amarillo, Bushland, Vega,
Wildorado, Romero, Dawn, Palo Duro Canyon State Park, Stratford,
Dumas, Four Way, Boys Ranch, Bootleg, Channing, Conlen, Umbarger,
Canyon, Ware, Hereford, Buffalo Lake, Dalhart, and Masterson
142 AM CST Wed Jan 11 2023

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST 
THIS EVENING...

* WHAT...West winds near 40 mph with gusts up to 60 mph expected.

* WHERE...Dallam, Deaf Smith, Hartley, Moore, Oldham, Palo Duro 
  Canyon, Potter, Randall, and Sherman Counties.

* WHEN...From 11 AM this morning to 9 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust may cause reduced visibility in 
  localized areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ001-002-TXZ003-111700-
/O.NEW.KAMA.HW.W.0001.230111T1700Z-230112T0300Z/
Cimarron-Texas-Hansford-
Including the cities of Boise City, Guymon, Gruver, Keyes, and
Spearman
142 AM CST Wed Jan 11 2023

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST 
THIS EVENING...

* WHAT...West winds near 40 mph with gusts up to 60 mph expected.

* WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, 
  Hansford County.

* WHEN...From 11 AM this morning to 9 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Blowing dust may reduce visibility in 
  localized areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TXZ008-013-018-019-111700-
/O.UPG.KAMA.HW.A.0001.230111T1700Z-230112T0300Z/
/O.NEW.KAMA.WI.Y.0002.230111T1700Z-230112T0300Z/
Hutchinson-Carson-Armstrong-Donley-
Including the cities of Washburn, Skellytown, Panhandle,
Clarendon, Claude, Goodnight, White Deer, Borger, Pantex, and
Wayside
142 AM CST Wed Jan 11 2023

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS 
EVENING...

* WHAT...West winds near 35 mph with gusts up to 55 mph expected.

* WHERE...Armstrong, Carson, Donley, and Hutchinson Counties.

* WHEN...From 11 AM this morning to 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

OKZ003-TXZ004-009-014-111700-
/O.NEW.KAMA.WI.Y.0002.230111T1700Z-230112T0300Z/
Beaver-Ochiltree-Roberts-Gray-
Including the cities of Forgan, Waka, Pampa, Perryton,
Farnsworth, Wolf Creek Park, Lora, Miami, Codman, Beaver, and
Kingsmill
142 AM CST Wed Jan 11 2023

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CST THIS 
EVENING...

* WHAT...West winds near 35 mph with gusts up to 55 mph expected.

* WHERE...In Oklahoma, Beaver County. In Texas, Gray, Ochiltree, and 
  Roberts Counties.

* WHEN...From 11 AM this morning to 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Blowing dust may reduce visibility in 
  localized areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ward
6 follow-up statements
320 
WWUS74 KAMA 111649
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1049 AM CST Wed Jan 11 2023

OKZ001-002-TXZ001>003-006-007-011-012-016-017-317-120100-
/O.CON.KAMA.HW.W.0001.230111T1700Z-230112T0300Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Oldham-
Potter-Deaf Smith-Randall-Palo Duro Canyon-
Including the cities of Channing, Ware, Canyon, Vega, Bushland,
Boise City, Four Way, Palo Duro Canyon State Park, Romero, Keyes,
Amarillo, Hartley, Hereford, Dumas, Wildorado, Boys Ranch,
Guymon, Spearman, Buffalo Lake, Gruver, Dalhart, Stratford,
Masterson, Dawn, Bootleg, Umbarger, and Conlen
1049 AM CST Wed Jan 11 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds near 40 mph with gusts up to 60 mph expected.

* WHERE...The western half of the Texas Panhandle and the western 
  two thirds of the Oklahoma Panhandle.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ003-TXZ004-008-009-013-014-018-019-120100-
/O.CON.KAMA.WI.Y.0002.230111T1700Z-230112T0300Z/
Beaver-Ochiltree-Hutchinson-Roberts-Carson-Gray-Armstrong-Donley-
Including the cities of Clarendon, Waka, Lora, Skellytown,
Perryton, Forgan, Pampa, Kingsmill, White Deer, Claude, Wayside,
Borger, Beaver, Miami, Washburn, Farnsworth, Pantex, Panhandle,
Codman, Goodnight, and Wolf Creek Park
1049 AM CST Wed Jan 11 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds near 35 mph with gusts up to 55 mph expected.

* WHERE...In Oklahoma, Beaver County. In Texas, Armstrong, Carson, 
  Donley, Gray, Hutchinson, Ochiltree, and Roberts Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ferguson
546 
WWUS74 KAMA 111856
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1256 PM CST Wed Jan 11 2023

TXZ008-120300-
/O.UPG.KAMA.WI.Y.0002.000000T0000Z-230112T0300Z/
/O.EXA.KAMA.HW.W.0001.000000T0000Z-230112T0300Z/
Hutchinson-
Including the cities of Borger
1256 PM CST Wed Jan 11 2023

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds near 40 mph with gusts up to 60 mph expected.

* WHERE...Hutchinson County.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ001-002-TXZ001>003-006-007-011-012-016-017-317-120300-
/O.CON.KAMA.HW.W.0001.000000T0000Z-230112T0300Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Oldham-
Potter-Deaf Smith-Randall-Palo Duro Canyon-
Including the cities of Channing, Ware, Canyon, Vega, Bushland,
Boise City, Four Way, Palo Duro Canyon State Park, Romero, Keyes,
Amarillo, Hartley, Hereford, Dumas, Wildorado, Boys Ranch,
Guymon, Spearman, Buffalo Lake, Gruver, Dalhart, Stratford,
Masterson, Dawn, Bootleg, Umbarger, and Conlen
1256 PM CST Wed Jan 11 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds near 40 mph with gusts up to 60 mph expected.

* WHERE...The western half of the Texas Panhandle and the western 
  two thirds of the Oklahoma Panhandle.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ003-TXZ004-009-013-014-018-019-120300-
/O.CON.KAMA.WI.Y.0002.000000T0000Z-230112T0300Z/
Beaver-Ochiltree-Roberts-Carson-Gray-Armstrong-Donley-
Including the cities of Pantex, Panhandle, White Deer, Claude,
Wayside, Perryton, Clarendon, Beaver, Codman, Miami, Forgan,
Goodnight, Waka, Lora, Wolf Creek Park, Pampa, Washburn,
Skellytown, Farnsworth, and Kingsmill
1256 PM CST Wed Jan 11 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...West winds near 35 mph with gusts up to 55 mph expected.

* WHERE...In Oklahoma, Beaver County. In Texas, Armstrong, Carson, 
  Donley, Gray, Ochiltree, and Roberts Counties.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ferguson
343 
WWUS74 KAMA 112015
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
215 PM CST Wed Jan 11 2023

TXZ004-009-013-014-120600-
/O.UPG.KAMA.WI.Y.0002.000000T0000Z-230112T0300Z/
/O.EXB.KAMA.HW.W.0001.000000T0000Z-230112T0600Z/
Ochiltree-Roberts-Carson-Gray-
Including the cities of Pantex, Panhandle, White Deer, Perryton,
Miami, Codman, Waka, Lora, Wolf Creek Park, Pampa, Skellytown,
Farnsworth, and Kingsmill
215 PM CST Wed Jan 11 2023

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...West winds near 40 mph with gusts up to 60 mph expected.

* WHERE...Carson, Gray, Ochiltree, and Roberts Counties.

* WHEN...Until Midnight CST tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ001-002-TXZ001>003-006>008-011-012-016-017-317-120600-
/O.EXT.KAMA.HW.W.0001.000000T0000Z-230112T0600Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson-
Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon-
Including the cities of Channing, Ware, Canyon, Vega, Bushland,
Boise City, Four Way, Palo Duro Canyon State Park, Romero, Keyes,
Amarillo, Hartley, Hereford, Borger, Dumas, Wildorado, Boys
Ranch, Guymon, Spearman, Buffalo Lake, Gruver, Dalhart,
Stratford, Masterson, Dawn, Bootleg, Umbarger, and Conlen
215 PM CST Wed Jan 11 2023

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...West winds near 40 mph with gusts up to 60 mph expected.

* WHERE...The western Texas and Oklahoma Panhandles.

* WHEN...Until Midnight CST tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TXZ005-010-015-020-120600-
/O.EXB.KAMA.WI.Y.0002.000000T0000Z-230112T0600Z/
Lipscomb-Hemphill-Wheeler-Collingsworth-
Including the cities of Higgins, Lake Marvin, Twitty, Dozier,
Follett, Samnorwood, Lutie, Booker, Glazier, Shamrock, Briscoe,
Lela, Wheeler, Wellington, and Canadian
215 PM CST Wed Jan 11 2023

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...West winds near 35 mph with gusts up to 55 mph expected.

* WHERE...Collingsworth, Hemphill, Lipscomb, and Wheeler Counties.

* WHEN...Until Midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

OKZ003-TXZ018-019-120600-
/O.EXT.KAMA.WI.Y.0002.000000T0000Z-230112T0600Z/
Beaver-Armstrong-Donley-
Including the cities of Wayside, Claude, Clarendon, Beaver,
Forgan, Goodnight, and Washburn
215 PM CST Wed Jan 11 2023

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...West winds near 35 mph with gusts up to 55 mph expected.

* WHERE...In Oklahoma, Beaver County. In Texas, Armstrong and Donley 
  Counties.

* WHEN...Until Midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Ferguson
006 
WWUS74 KAMA 120218
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
818 PM CST Wed Jan 11 2023

OKZ001-002-TXZ001>003-006-007-011-016-120330-
/O.CAN.KAMA.HW.W.0001.000000T0000Z-230112T0600Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Oldham-Deaf
Smith-
Including the cities of Guymon, Boise City, Spearman, Bootleg,
Keyes, Dawn, Romero, Stratford, Gruver, Dumas, Hereford,
Masterson, Vega, Four Way, Conlen, Dalhart, Wildorado, Boys
Ranch, Ware, Channing, and Hartley
818 PM CST Wed Jan 11 2023

...HIGH WIND WARNING IS CANCELLED...

Wind speeds have decreased below thresholds to allow the warning to 
expire.

$$

TXZ004-008-009-012>014-017-317-120600-
/O.CON.KAMA.HW.W.0001.000000T0000Z-230112T0600Z/
Ochiltree-Hutchinson-Roberts-Potter-Carson-Gray-Randall-Palo Duro
Canyon-
Including the cities of Codman, Pantex, Panhandle, Amarillo,
Umbarger, Palo Duro Canyon State Park, Canyon, Kingsmill, Pampa,
Farnsworth, Perryton, Wolf Creek Park, Lora, Miami, Borger, White
Deer, Skellytown, Waka, Bushland, and Buffalo Lake
818 PM CST Wed Jan 11 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest winds around 40 mph with gusts up to 60 mph.

* WHERE...Carson, Gray, Hutchinson, Ochiltree, Palo Duro Canyon, 
  Potter, Randall, and Roberts Counties.

* WHEN...Until Midnight CST tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ003-TXZ005-010-015-018>020-120600-
/O.CON.KAMA.WI.Y.0002.000000T0000Z-230112T0600Z/
Beaver-Lipscomb-Hemphill-Wheeler-Armstrong-Donley-Collingsworth-
Including the cities of Dozier, Follett, Clarendon, Forgan,
Claude, Wheeler, Lutie, Briscoe, Canadian, Higgins, Shamrock,
Twitty, Wayside, Lake Marvin, Booker, Wellington, Beaver,
Washburn, Goodnight, Samnorwood, Glazier, and Lela
818 PM CST Wed Jan 11 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...North winds 30 to 35 mph with gusts up to 55 mph.

* WHERE...In Oklahoma, Beaver County. In Texas, Armstrong, 
  Collingsworth, Donley, Hemphill, Lipscomb, and Wheeler Counties.

* WHEN...Until Midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guerrero
826 
WWUS74 KAMA 120319
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
919 PM CST Wed Jan 11 2023

TXZ004-008-009-012>014-017-317-120430-
/O.CAN.KAMA.HW.W.0001.000000T0000Z-230112T0600Z/
Ochiltree-Hutchinson-Roberts-Potter-Carson-Gray-Randall-Palo Duro
Canyon-
Including the cities of Codman, Pantex, Panhandle, Amarillo,
Umbarger, Palo Duro Canyon State Park, Canyon, Kingsmill, Pampa,
Farnsworth, Perryton, Wolf Creek Park, Lora, Miami, Borger, White
Deer, Skellytown, Waka, Bushland, and Buffalo Lake
919 PM CST Wed Jan 11 2023

...HIGH WIND WARNING IS CANCELLED...

Wind speeds have dropped below threshold values. 

$$

OKZ003-TXZ018-120430-
/O.CAN.KAMA.WI.Y.0002.000000T0000Z-230112T0600Z/
Beaver-Armstrong-
Including the cities of Goodnight, Wayside, Forgan, Claude,
Beaver, and Washburn
919 PM CST Wed Jan 11 2023

...WIND ADVISORY IS CANCELLED...

Wind speeds have dropped below threshold values. 

$$

TXZ005-010-015-019-020-120600-
/O.CON.KAMA.WI.Y.0002.000000T0000Z-230112T0600Z/
Lipscomb-Hemphill-Wheeler-Donley-Collingsworth-
Including the cities of Twitty, Samnorwood, Canadian, Glazier,
Lutie, Dozier, Higgins, Follett, Lake Marvin, Clarendon,
Shamrock, Wheeler, Booker, Briscoe, Wellington, and Lela
919 PM CST Wed Jan 11 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Collingsworth, Donley, Hemphill, Lipscomb, and Wheeler 
  Counties.

* WHEN...Until Midnight CST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guerrero
605 
WWUS74 KAMA 120444
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1044 PM CST Wed Jan 11 2023

TXZ005-010-015-019-020-120545-
/O.CAN.KAMA.WI.Y.0002.000000T0000Z-230112T0600Z/
Lipscomb-Hemphill-Wheeler-Donley-Collingsworth-
Including the cities of Twitty, Samnorwood, Canadian, Glazier,
Lutie, Dozier, Higgins, Follett, Lake Marvin, Clarendon,
Shamrock, Wheeler, Booker, Briscoe, Wellington, and Lela
1044 PM CST Wed Jan 11 2023

...WIND ADVISORY IS CANCELLED...

We are past the peak of the wind speeds, and the advisory will be 
canceled early due to overall threat ending earlier.

$$

Guerrero

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:50 PM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Jan 10, 10:50 PM CST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1050 PM CST Tue Jan 10 2023

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday night)
Issued at 154 PM CST Tue Jan 10 2023

In the immediate term, elevated to occasionally critical fire
weather conditions will continue to be possible in the south central
and southwestern Texas Panhandle as RH values tumble into the 15 to
20 percent range. That being said, conditions have not been quite as
bad as they could have been, as thick cirrus has limited mixing
potential and thus top end winds.

Wednesday is favored to see a step upward in impacts as a strong
upper wave advances quickly from CA to KS. This will drive robust
lee surface cyclogenesis as 80/55/45kt 500/700/850mb winds
overspread the area, resulting in strong winds at the surface. With
these winds having a decidedly downslope west-southwesterly
orientation, in addition to dry conditions today, expect
dewpoints to plummet to perhaps the single digits. Given the
above, have undercut NBM dewpoints using consensus of short term
guidance and have gone toward the high side of consensus and NBM
percentile distributions for winds. Critical fire weather is
likely, as discussed further below. As for exact wind speeds,
progged soundings have trended downward slightly with winds at the
top of the mixed layer, perhaps suggesting peak gusts may remain
below 60 mph. However, with mostly clear skies expected and the
strong winds aloft described above, this is a scenario where peak
gusts could easily overachieve values seen progged at top of the
mixed layer. Have thus elected to continue with the High Wind
Watch.

Wednesday evening into the nighttime hours, cold front crashes
southward. With surface pressure rises of 2-3 mb/hour, strong
winds may continue during this period as well. Have gone with the
high side of guidance winds accordingly and would not be surprised
to see these trend upwards.

Ferguson

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 154 PM CST Tue Jan 10 2023

After temperatures return to around normal Thursday in the wake of
the front, conditions return to a bit warmer than average as a
modest slow moving upper ridge shifts east over the central CONUS.
Next period to watch looks to be Sunday into Monday as another
nice upper wave translates downstream. While things could
plausibly trend toward a solution with precip, most guidance at
this time keeps things dry and at least breezy.

Ferguson

&&

.AVIATION...
(06Z TAFS)
Issued at 1041 PM CST Tue Jan 10 2023

For the 06Z TAFs, winds will increase and become strong and gusty
from the west southwest by late Wednesday morning, continuing
through the afternoon hours. An Aviation Weather Warning will
likely be needed for KAMA on Wednesday afternoon. Periods of high
level clouds are expected across the area. A cold front is
forecast to move across the TAF sites late Wednesday afternoon
into the early evening hours with winds becoming northwesterly to
north northwesterly. Areas of blowing dust are also anticipated
Wednesday afternoon. However, confidence is low whether or not
surface visibilities will be impacted at any one terminal site so
have omitted from the forecast at this time. Winds are expected to
slowly diminish Wednesday evening.

02

&&

.FIRE WEATHER...
Issued at 154 PM CST Tue Jan 10 2023

Solidly critical fire weather conditions are likely Wednesday as
efficient mixing due to clearing skies, a tightening surface
pressure gradient, and a 80/55/45kt 500/700/850mb jet sets up over
the Panhandles, leading to 20 foot winds out of the west at 30 to
40 mph with gusts to around 60 mph. Downslope orientation to these
winds will cause RH values to drop under 20 percent area-wide with
some areas dropping below 15 percent. This will result in RFTI
values of 3 to 6, good enough for solidly critical conditions
given ERC values mainly in the 70th to 89th percentile. All the
above said, while large fires may occur, outbreak conditions are
not expected, as the LLTR looks to be ill defined and displaced
too far to the southeast of the strongest winds.

Ferguson

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                45  62  30  53 /   0   0   0   0
Beaver OK                  38  65  27  51 /   0   0  10   0
Boise City OK              37  57  24  51 /   0  10  10   0
Borger TX                  43  66  31  55 /   0   0   0   0
Boys Ranch TX              41  63  27  55 /   0   0   0   0
Canyon TX                  41  62  30  53 /   0   0   0   0
Clarendon TX               46  67  33  54 /   0   0   0   0
Dalhart TX                 37  59  24  53 /   0   0   0   0
Guymon OK                  38  62  25  52 /   0  10  10   0
Hereford TX                41  63  29  55 /   0   0   0   0
Lipscomb TX                43  67  29  52 /   0   0  10   0
Pampa TX                   45  65  30  53 /   0   0   0   0
Shamrock TX                46  70  33  54 /   0   0   0   0
Wellington TX              45  72  35  56 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Wednesday morning through Wednesday
     evening for TXZ001>020-317.

     High Wind Watch from Wednesday morning through Wednesday evening
     for TXZ001-002-006>008-011>013-016>019-317.

OK...Fire Weather Watch from Wednesday morning through Wednesday
     evening for OKZ001>003.

&&

SHORT TERM...77
LONG TERM....77
AVIATION...02
Hazardous weather outlook, Jan 10, 6:39 PM CST, 7 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
639 PM CST Tue Jan 10 2023

OKZ001>003-TXZ001>020-317-111200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
639 PM CST Tue Jan 10 2023

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Dry and windy conditions on Wednesday will lead to widespread
critical fire weather conditions across the entire combined
Oklahoma and Texas Panhandles. A Fire Weather Watch is in effect
for all of the area from 11 AM Wednesday morning until 8 PM
Wednesday evening.

Sustained winds greater than 35 mph may occur Wednesday afternoon,
mainly across central and western portions of the combined
Oklahoma and Texas Panhandles. Wind gusts as high as 60 mph will
be possible as well. A High Wind Watch is in effect from 11 AM
Wednesday morning until 9 PM Wednesday evening across the
southwestern half of the Texas Panhandle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
critical fire weather conditions late Wednesday morning through
early Wednesday evening.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 12:59 AM CSTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more19 hr
Jan 11, 1:42 AM CSTHigh Wind WarningAMACarson, Dallam, Deaf Smith, Gray, Hansford, Hartley and 8 more20 hr
Jan 11, 12:35 PM CSTDust Storm AdvisoryAMACimarron, Texas55 min

Nearby

Wind Advisories in Texas, 2023Wind Advisories in Oklahoma, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.